1-A physician is called to see a 42-year-old man who was jailed on a robbery
charge 48 hours previously. Twelve hours before the physician
arrived, the patient began to complain of feeling anxious. The guards at
the jail noted that he was nauseous, diaphoretic, and had muscle tics, so
they called the physician. By the time the physician came to see the
patient, the patient had a witnessed, generalized tonic-clonic seizure,
30 seconds in duration. He is now postictal. The results of a subsequent
urine toxicology screening are positive for amphetamine, opiates, and
➤ What is the most likely etiology of the patient’s seizures?
➤ What treatment would you recommend for this patient?
Summary: A 42-year-old man whose urine toxicology screening showed positive results for cocaine, opiates, and benzodiazepines had a seizure 48 hours after he was arrested and put in jail. Twelve hours prior to the seizure, he noted feeling anxious and was observed to be nauseous and diaphoretic and to have muscle tics.
➤ Most likely diagnosis: Benzodiazepine withdrawal. Additionally, cocaine/opioid/benzodiazepine abuse versus dependence should be considered.
➤ Best treatment: The patient should be transferred to an acute care medical facility and initially treated with a benzodiazepine that should be slowly tapered so that the withdrawal symptoms do not reappear.
2- معیار های تشخیصی ترک بنزودیازپین ها، اپیوئید ها و شیشه چیست ؟وجه افتراق انها چیست؟
Forty-eight hours after he was jailed, this patient began displaying signs and symptoms classic for benzodiazepine withdrawal, namely, anxiety, sweating,intolerance of loud noises or lights, muscle twitching, and ultimately seizures. The other drugs in his system are less likely to contribute to the etiology. Opiate withdrawal is usually characterized by abdominal cramping, rhinorrhea, diarrhea, nausea, and vomiting. Cocaine withdrawal typically causes depressive symptoms, anxiety, irritability, hypersomnolence, and fatigue. In contrast to benzodiazepine withdrawal, opiate withdrawal and cocaine withdrawal are not life-threatening. Because of the danger involved, the patient should be transferred to a hospital where he can be carefully monitored.
DIAGNOSTIC CRITERIA FOR ANXIOLYTIC WITHDRAWAL
Cessation or reduction in the use of an anxiolytic drug.
Two or more of the following symptoms occur following cessation of use of the drug:
autonomic hyperactivity, hand tremor, insomnia, nausea, hallucinations, agitation,
anxiety, and seizures.
Symptoms should not be due to a general medical condition.
3-A 55-year-old, unresponsive woman is brought to the emergency department after an apparent suicide attempt. Earlier that day, she refilled her monthly prescription for a benzodiazepine, which she had been prescribed for panic disorder. The empty pill bottle was found on her nightstand by the paramedics. Concurrent ingestion of which of the following substances is most likely to worsen the prognosis of her overdose?
E. Lysergic acid diethylamide (LSD)
D. Benzodiazepines are rarely lethal in overdose by themselves However, when taken with other sedative-hypnotic drugs, especially alcohol, the effects of their potentiation can be lethal.
4.Treatment of the case in question 3 would likely involve administration
of which of the following?
B. Flumazenil is a benzodiazepine receptor antagonist, which reverses the effects of benzodiazepines. Its use is restricted to use in the emergency department in instances of benzodiazepine overdose.
5- The acute crisis of the woman in question 3 is averted. She is subsequently
hospitalized for detoxification. Which of the following benzodiazepines
is most likely to cause a withdrawal syndrome?
C. Generally speaking, shorter-acting agents are more likely to cause a withdrawal syndrome. Alprazolam is the shortest-acting benzodiazepine listed.
برچسبها: وابستگی به مواد و الکل, اهداف آموزشی روانپزشکی